Alert archive / Kansas / Frost Advisories in 2019

Frost Advisory 4, NWS Dodge City, KS

October 6, 20199 counties in Kansas

NWS Dodge City, KS issued this frost advisory at Oct 6, 2019, 2:37 PM CDT for 9 counties in Kansas. It took effect at Oct 7, 2019, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2019, 2:37 PM CDT (19:37 UTC)
In effect from
Oct 7, 2019, 1:00 AM CDT
Expired
Oct 7, 2019, 9:00 AM CDT
In force
8 hr
Issued by
NWS Dodge City, KS

Counties Finney County, KS, Grant County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Morton County, KS, Scott County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 118 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2019-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2019-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1999 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

097 
WWUS73 KDDC 061937
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
237 PM CDT Sun Oct 6 2019

KSZ043-061>063-074>076-084-085-070345-
/O.NEW.KDDC.FR.Y.0004.191007T0600Z-191007T1400Z/
Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens-
Including the cities of Scott City, Scott State Lake, Syracuse, 
Lakin, Deerfield, Garden City, Johnson City, Ulysses, Sublette, 
Satanta, Elkhart, and Hugoton
237 PM CDT Sun Oct 6 2019 /137 PM MDT Sun Oct 6 2019/

...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM
CDT /8 AM MDT/ MONDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Scott, Hamilton, Kearny, Finney, Stanton, Grant, 
  Haskell, Morton and Stevens Counties.

* WHEN...From 1 AM CDT /midnight MDT/ to 9 AM CDT /8 AM MDT/ 
  Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
3 follow-up statements
206 
WWUS73 KDDC 062353
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
653 PM CDT Sun Oct 6 2019

KSZ043-061>063-074>076-084-085-071400-
/O.CON.KDDC.FR.Y.0004.191007T0600Z-191007T1400Z/
Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens-
Including the cities of Scott City, Scott State Lake, Syracuse, 
Lakin, Deerfield, Garden City, Johnson City, Ulysses, Sublette, 
Satanta, Elkhart, and Hugoton
653 PM CDT Sun Oct 6 2019 /553 PM MDT Sun Oct 6 2019/

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ MONDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Scott, Hamilton, Kearny, Finney, Stanton, Grant, 
  Haskell, Morton and Stevens Counties.

* WHEN...From 1 AM CDT /midnight MDT/ to 9 AM CDT /8 AM MDT/ 
  Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Turner
280 
WWUS73 KDDC 070819
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
319 AM CDT Mon Oct 7 2019

KSZ043-061>063-074>076-084-085-071400-
/O.CON.KDDC.FR.Y.0004.000000T0000Z-191007T1400Z/
Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens-
Including the cities of Scott City, Scott State Lake, Syracuse, 
Lakin, Deerfield, Garden City, Johnson City, Ulysses, Sublette, 
Satanta, Elkhart, and Hugoton
319 AM CDT Mon Oct 7 2019 /219 AM MDT Mon Oct 7 2019/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Scott, Hamilton, Kearny, Finney, Stanton, Grant, 
  Haskell, Morton and Stevens Counties.

* WHEN...From 1 AM CDT /midnight MDT/ to 9 AM CDT /8 AM MDT/ 
  Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
849 
WWUS73 KDDC 071347
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
847 AM CDT Mon Oct 7 2019

KSZ043-061>063-074>076-084-085-071500-
/O.EXP.KDDC.FR.Y.0004.000000T0000Z-191007T1400Z/
Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens-
Including the cities of Scott City, Scott State Lake, Syracuse, 
Lakin, Deerfield, Garden City, Johnson City, Ulysses, Sublette, 
Satanta, Elkhart, and Hugoton
847 AM CDT Mon Oct 7 2019 /747 AM MDT Mon Oct 7 2019/

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS
MORNING...

Many areas experienced a frost across mainly far southwest and
west central Kansas, but temperatures will continue to rise
through the morning with abundant sunshine. The next more
substantial risk for freezing temperatures will be Friday 
morning.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 6, 12:19 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Oct 6, 12:19 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1219 PM CDT Sun Oct 6 2019

...Updated Aviation Section...

.SHORT TERM...(Today and tonight)
Issued at 314 AM CDT Sun Oct 6 2019

Dry conditions are expected through the short term with a few
clouds this afternoon and mostly clear skies tonight. Winds will
generally be from the northeast today becoming light and variable
tonight as the center of high pressure moves over western Kansas.
As for temperatures, highs today will reach into the mid 60s with
lows tonight around 40 degrees.

.LONG TERM...(Monday through Saturday)
Issued at 314 AM CDT Sun Oct 6 2019

Quiet weather is expected through Tuesday night with winds
shifting to the south and mostly clear skies. A weak disturbance
is then progged to move over the area Tuesday night bringing a
slight chance of precipitation to central Kansas. Otherwise expect
an increase in cloudiness. An upper level low then deepens over
the Intermountain west mid week then moves into the Northern
Plains late week. This will help push a strong cold front through
the area Thursday. A few storms may develop along this cold front
but most places look to remain dry. High pressure builds into the
area Friday into this weekend. As for temperatures, highs will
start out around 70 degrees Monday then near 80s degrees
Wednesday. Highs are then expected to only reach into the 50s
Thursday and Friday before rebounding into the 60s Saturday. Lows
will generally be in the upper 40s Monday night, 50s Tuesday
night, 30s west to 50s east Wednesday night. The coldest so far
this fall is expected Thursday night with lows ranging from the
upper 20s across far western Kansas to upper 30s across west
central Kansas. We then rebound into the 30s Friday night and
around 40 degrees Saturday night.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1216 PM CDT Sun Oct 6 2019

Aviation weather will be rather tranquil this period through
midday Monday. North-northeast winds of 11 to 14 knots this
afternoon will decrease to below 10 knots early this evening.
Winds will remain light, below 10 knots through the night and into
Monday morning before increasing out of the south late Monday.
Flight category will remain VFR through this TAF period with a dry
lower atmosphere.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  64  42  69  48 /  10   0   0   0
GCK  65  39  69  47 /  10   0   0   0
EHA  65  39  69  48 /  10   0   0   0
LBL  65  40  68  47 /  10   0   0   0
HYS  64  41  69  47 /   0   0   0   0
P28  66  43  71  47 /  10   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Hovorka_42
LONG TERM...Hovorka_42
AVIATION...Umscheid
Hazardous weather outlook, Oct 6, 3:33 AM CDT, 11 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
333 AM CDT Sun Oct 6 2019

KSZ030-031-043>046-061>066-074>081-084>090-070845-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
333 AM CDT Sun Oct 6 2019 /233 AM MDT Sun Oct 6 2019/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Days 2-7 Discussion
-------------------

The first freeze of the season will be possible Thursday night and
Friday night across far western Kansas. There may even be a few
places across west central Kansas that dip down to hard freeze
mark Thursday night.

Days 2-7 Hazards
----------------
* Monday
  - Freeze: Elevated risk

* Tuesday
  - Non thunderstorm wind: Limited risk

* Wednesday
  - Lightning: Limited risk
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

* Thursday
  - Non thunderstorm wind: Limited risk
  - Freeze: Extreme risk
  - Fire weather: Elevated risk

* Friday
  - Non thunderstorm wind: Limited risk
  - Freeze: Extreme risk

* Saturday
  - Freeze: Significant risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage http://weather.gov/ddc/ehwo

Nearby

Frost Advisories in Kansas, 2019Every frost advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.